ADVERTISEMENT

Q. My hCG has not doubled properly. Do I still have a chance at normal pregnancy?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 25, 2018

Hi doctor,

I am now seven weeks pregnant. The issue is my hCG at 18 DPO was 664, and then at 22 DPO was 2002, and then a week after the last measure, it was 3900 (different lab). It has not doubled properly. I had a scan at 6 weeks 3 days approx. and fetus measuring around 5 mm with HR of 120, was told its good and measured 6 weeks. Do I still have a chance at a normal pregnancy or will I miscarry due to hCG not doubling as they should?

#

Hello,

Welcome to icliniq.com

There is a good chance that you may continue the pregnancy, simply because the initial doubling of hCG from 664 to 2002 was evident and indicated adequate placentation. Ideally, the serum beta hCG levels should rise by 63 to 65 % in 46 hours. So, as can be seen, that they are and to add further, the fetal heart rate has arrived. The heart rate is low with known standards (140-160 bpm), but nevertheless, this is an ongoing pregnancy and you should be placed on Progesterone support for the next four weeks to allow better placentation. You may get a repeat scan done after two weeks to check for fetal viability and growth.

Regards.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

I am on it already and been taking 200 mg suppositories every night, is that sufficient? I am having another scan this Saturday. I wanted to add that my concern was the hCG from 2002 to 3900 was in a week, which shows it did not double properly then. But after that test, in few days I did U/S where I was told that it was a viable pregnancy. Do I still have a chance for a normal pregnancy?

#

Hello,

Welcome back to icliniq.com.

Yes, that would be sufficient.

Avoid any exercises, brisk walking, or lifting any weights.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

I guess my question is that despite hCG slowing down, do I still have a chance for a normal pregnancy? I am hoping for it as it is a really wanted pregnancy. My partner and I have been trying for nine months now and had two pregnancies before which ended in very early miscarriage (around four weeks).

#

Hello,

Welcome back to icliniq.com.

If the rise seen is in a week, then it is low indeed, and hence you were advised Progesterone support. If the previous two pregnancies ended in miscarriage with less than 10 weeks gestation, then there may be a chance that this may too, but now that heartbeat has arrived, the next best thing remains to follow up with scans and repeat hCG levels to monitor the pregnancy.

If God forbid, there starts any bleeding, then you would be labeled a case of recurrent miscarriage and the possible cause could be thrombophilia. You would then need to get an inherited and acquired thrombophilia screening done.

I feel you should be placed on Ecospirin 75 mg daily and tablet Sildenafil 10 mg twice a day during this pregnancy to support pregnancy further to tide over if at all you are a case of thrombophilia, just to safeguard this pregnancy now that the heartbeat has arrived. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

Best would be to get a thrombophilia screening done. Anyhow, as it is a blood test and depending on the results, pregnancy can be further managed by considering LMWH (low-molecular-weight heparin) injections if required.

You may discuss it with your provider and make an informed decision.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

I am on Aspirin already. I tested for a lot of things. So, I should get my results. Clotting disorders are included. Sildenafil 10 mg is coming up as Viagra. Please advise.

My previous two miscarriages happened around week 4. So, were not clinical pregnancies, they were chemical.

#

Hello,

Welcome back to icliniq.com.

If they were chemical pregnancies, the cause is unknown. But, you can still continue on Progesterone, Sildenafil, and Ecospirin for next two weeks and the result and further assessment can be made after the next scan. You may send your investigations for my purview as an attachment.

For further queries consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

Sildenafil, sold under the brand name Viagra among others, is a medication used to treat erectile dysfunction and pulmonary arterial hypertension. Is this the one I should take?

#

Hello,

Welcome back to icliniq.com.

Sildenafil is Viagra. As per the latest guidelines, it is used even during pregnancy for increasing local blood flow to uterus assisting in better implantation and results. 10 mg once or twice a day can be taken. This is available on prescription. Hence you need to discuss with your treating obstetrician and take the medicine with his/her consent. I am here to suggest.

Regards.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
The beta hCG levels of my wife are very high.Does this signify a healthy pregnancy?

We did IVF, but it ended with a chemical pregnancy ... Does this value signify a healthy pregnancy ... We got a positive result through urine test ... We did serum b...   Read full

My beta hCG values are 5.73 and 5.26. Does it confirm pregnancy?

What is the chance of pregnancy ... So, you should wait for two days and repeat the test ... Hi doctor,I had done the test two times ...   Read full

My wife is pregnant through IVF. Is Lonopin injection compulsory for her?

Even after 3 months, they are forcing her to take Lonopin injection, which is very irritating, painful and give side effects like nausea ... If she has a history of recurrent miscarriages or recurrent fetal deaths or repeated...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.